Attention deficit hyperactivity disorder to my Kid

17 replies, Page 1

shahn 2012-04-05 17:14:11

 

 Hi All, 

My son is 5 yrs 3 months old son, We have consult with Physiologist doctor last Sat. He said to research for ADHD. I have google it  & came to know about ADHD. my son's condition  is suffering from ADHD. He don’t listen to us not follow our instructions, he is too much hyperactive and aggresive.always he is hitting others, breaking things, eating junk food, The doctor suggested inspiral 5mg for 1 Month tablet morning & night Sizodon MD 0.5Mg tap (two tap in a day) is it right option take this medicines are there any side affects. Or should i consult with some other Doctor 

I have taken an appotiment in Columbia Asia Hospital on this Sat withDr Meena  Physiologist

Pls replay me asap I'm worried Kindly help me

 


mizzs 2012-04-05 19:47:19

 

Medications always have side effects. They should be used as part of a treatment plan...along with educational adaptations and behavioral therapy. The reason is that medications control the symptoms but don't teach the child what is appropriate social or acadmic learning behavior. They do not cure the condition.

Inspiral (aka ritalin) is a stimulant. In some children there is a loss in apetite, anxiety, nervousness. There are two main kinds of this medication-

1. quick release-which releases the compund right away into the blood stream. As the day progresses, the level of medication in the blood stream lowers...so the child's behavior will be less controlled.

2. Slow release of extended release...as the name suggests the compounds are released gradually through out the day and therefore the child's behavior is more or less regulated through the day.

There are other symptoms...google ritalin and you will get the detailed list.

Sizodon is an atypical antipsychotic...also known as risperidone. It has a slew of side effects-in my opinion, this is a very tricky medication to give such a young child. It may seem very helpful because it makes the child sleep and there is weight gain (to counter the other medication's side effect).

But this is heavy duty medication and I would encourage you to seek a second opinion. It is being prescribed for children who show oppositional behaviors but my suggestion is for you to look into behavioral intervention first and foremost. Even when a child is prescribed this medication, he/she may become acclimatized to the dosage. Then the dr. will ask you to up the dosage...but none of these will teach him how to interact with others or to accept boundaries. The side effects are serious-for physical and mental health. See an experienced psychiatrist who knows how to guide you in terms of behavioral strategies and learn to appply these at home. Talk to his school and see if you can educate them on the same. Look for a therapist who works with young children (play therapy, CBT)...

to get more information. look up risperidone side effects.

 

aanchal 2012-04-05 20:30:40

 

in my opinion a physician is not the best person to diagnose ADHD. one cant google ADHD and label a child based on symptoms. a cetified psychologist/ psychiatrist does an assessment to find out the presence of the disorder and its severity. and based on that it is decided whether medicines need to be given or not.

mizz has given you detailed help as regards the interventions. she is right. medicines alone canot be a solution. we have to go for multi-approach. medicines (if required), CBT, ABA, psychotherapy, play therapy, AAT, diet modification, lifestyle changes, parenting modifications, all need to be considered.

 

 

aanchal 2012-04-05 20:32:47

 

when i say "all need to considered" i dont mean that all need to be given to the child. i just meant that you may have to keep all these in mind while deciding interventions.

 


shahn 2012-04-06 12:29:34

 

 Thank you so much Mizzs & Aanchal, 

I'm just waiting for tomorrow for second opinion. As said i have an appotiment in Columbia Asia Hospital on tom with Dr Meena  Psychiatrist.

Still i didn't start the Medications as suggest from Psychiatrist.

Please let me know if you know any experienced Psychiatrist or should i consult with Dr Meena. 

Waiting for your replay.

 

 

 

aanchal 2012-04-06 16:16:51

 

best course of action for ADHD could be, assessment from a cetified psychologist- finding the severity level- deciding the need of medicines- deciding other interventions at various places-visiting psychiatrist if medicine is required- continuing with other interventions- periodic review at all places.

in my experience, i have seen that when a kid is first taken to a psychiatrist for diagnosis of ADHD, in 9/10 cases it gets diagnosed. possible reasons are that the psychiatrist sees the child for 10 minutes and decides the diagnosis without doing an assessment. (most children fail to sit in a place and whine to go home especially when they are over-anxious in front of a doctor.)also, many psychiatrists just give a drug to calm down the child (whether ADHD is there or not) so that the parents can breathe easy and appreciate the doctor.

so please get an assessment done to find out the exact levels.

 

mizzs 2012-04-06 17:33:43

 

Shahn,

Hyperactivity is one criterion in ADHD diagnosis...it is not the only one though.  Then again it can occur in many other conditions....It takes time to tease these out.

Observe how the psychiatrist interacts with your child. How much time does she spend with him? What are her exact interactions? How does your child respond? Does she give him enough wait time? Does she give you a questionnaire to fill out? Does she ask for variations/similarities athome and in school? When a professional asks you lots of questions you get an idea if the person knows how the condition manifests itself in the day to day activities. Only someone who understands the practical aspect can give you sound advice...otherwise all they will do is prescribe you medication and say this is it.

In turn you should also ask a lot of questions... How you direct your child, set boundaries are very important no matter what the diagnosis. A good psychiatrists will know the importance of a combined effort and will advice you accordingly. Pay attention to whether this person refers you to therapeutic services.

Good luck.

 

shahn 2012-04-11 13:05:24

 

 Hi All, 

We have consult with physiatrist at Colmubia asia hospital with Dr Meena, she has gave us a long written report about his observations & Child behavior checklist about 100 ?. I have given all the details, she has suggest for medication ( Tap Insriral 5 Mg half a tap in day). But he has started loose motion & skin allergy always itching all over the body. 

And this tap is not all working we have just started last three days & today we not given the tap boz of skin allergy.

Appreciate for your prompt response.

I'm planning to visit for : Behavior Momentum its close to my residiance. 

Please advise.

 

 


aanchal 2012-04-11 13:45:10

 

behavior momentum is a good place

 

shahn 2012-04-11 14:07:06

 

 Thanks aanchal, 

I will admit my son to behavior momentum for two weeks lets see the changes.

 

 

aym 2013-07-02 21:12:48

 

plz tell me if this tab inpiral works as dr has prescribed for my daughter who is 8 yrs old ........is there any sides effects of this tablet .....plz sum1 help me with this issue .....shud i start with the tablet inspiral or no

 

aym 2013-07-02 21:14:02

 

i want to know wht is this behaviour momentum.......plz

 

 

aanchal 2013-07-03 10:11:37

 

Aym: please check your inbox

 

Zaeem7860 2017-05-15 03:29:58

 

Plz tell tab.inspiral10mg harmul for my kid who 8+ years?vimhans hospital doctor prescribed him..bcz of ADHD...plz help me on this issue ...and also his weight loose 8kg within 25days only?so i am scared about him..plz help
 

pradipmishra 2017-06-28 22:17:35

 

Hello 

 My son is 4 yrs 9 months old son, hi is not understand  replay any think hi is spice  well  not two much aggressive but his continually Speak unrelivent  words ( Dog , monkey , Horace etc ). i am not understand . i start consulting with one Dr but hi is Suggested me sizodon syrup 1 mg , when i was google there is so may side effect can you please help me how's your Son problem is resolve ? Please Help me .


 

pradipmishra 2017-06-28 22:19:54

 

Hello Aanchal Ji ,

 My son is 4 yrs 9 months old son, hi is not understand  replay any think hi is spice  well  not two much aggressive but his continually Speak unrelivent  words ( Dog , monkey , Horace etc ). i am not understand . i start consulting with one Dr but hi is Suggested me sizodon syrup 1 mg , when i was google there is so may side effect ,can you please help me how's my Son problem is resolve ? Please Help me .

my email id :-mishrapradip5@gmail.com 
 

aarav812 2017-07-26 21:01:56

 

My son Aarav is 5.6 years old is hyperactive, walks on toes, cannot speak few words properly, not social amd repeat words. I consulted with physiotheripist, neurologist and child development center in Sir ganga ram hospital- Delhi and they suggested these medicines- Baclof OD Inspiral Sizdon syrup Axepta Please let me know if I am doing right treatment bcoz my child has good remember power and understand everuthing we say.
 

Wahida123 2018-07-08 18:40:17

 

Recently my cousin has been diagnosed with ADHD doctor gave him inspiral 5 mg daily is it save to use it... he is just 7 yrs old..is your son alright now is he behaving nicely?
 

 

All Rights Reserved Copyright © 2008-2018 Parentree